Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Prolonged insomnia due to excessive stress, have continuous diarrhea. Treatment required?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I work long hours and the stress in my work is high. This has caused prolonged insomnia. I have been throwing up with diarrhea since last night. I did not eat anything that my family did not eat and the are all fine. Should I see a specialist or tough it out.
Posted Wed, 22 May 2013 in General Health
Answered by Dr. Mayank Bhargava 1 hour later
Welcome to XXXXXXX forum.

Let me know your other associated symptoms along with mentioned.
Do you have acidic belching/ abdominal discomfort/ gargling sound in abdomen/ abdominal bloating after taking meals?
Do you have fever/ spasmodic abdominal pain/ vomiting along with diarrhea?

With the available described details, there could also be possibility that you are suffering from acute gastroenteritis.
Although stress may disturb gut-brain axis and may cause constipation/ diarrhea and this is also known as IBS).
But IBS has history of all defined symptoms since long time, not for a short period (just like you have).

As your symptoms are short lasting, there is high chances of acute gastroenteritis.

You should consult with XXXXXXX medicine specialist/ gastroenterologist and should go for thorough check up.
You should also go for complete blood count, ultrasound imaging, and serum electrolytes, renal function test.
You should take complete antibiotic therapy, antispasmodics, probiotics, antipyretics, if needed.

Diarrhea is generally considered as infectious in nature and you should first take all defined medicines.
If your condition won't improve then only non-infectious causes should be suspected.

You should maintain your hydration status by taking potassium XXXXXXX liquids.
Take soft diet along with yogurt and banana.
Avoid milk and all milk related products.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor